Alert archive / Mississippi / Special Weather Statements in 2014
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Oct 3, 2014, 2:08 AM CDT for Jefferson Davis County, Lawrence County, Lincoln County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 3, 2014, 2:08 AM CDT (07:08 UTC)
- Expired
- Oct 3, 2014, 3:10 AM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
Counties Jefferson Davis County, MS, Lawrence County, MS, Lincoln County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 89 km from the middle of the area, began a volume at 07:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 7.1 hours before the alert went out and 92 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 770 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 1133 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
834
WWUS84 KJAN 030708
SPSJAN
MSZ062>065-030810-
LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-COVINGTON MS-
208 AM CDT FRI OCT 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 AM CDT FRI OCT 3 2014
...STRONG STORMS MOVING ACROSS THE HIGHWAY 84 CORRIDOR...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED NEAR BROOKHAVEN AT 208 AM CDT...MOVING EAST AT 30
MPH.
PEOPLE IN NORTHWESTERN COVINGTON...JEFFERSON DAVIS...LAWRENCE AND
SOUTHEASTERN LINCOLN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3134 9011 3134 9063 3137 9063 3170 9032
3170 9026 3175 9014 3178 8948 3139 8993
3139 9004 3133 9005
TIME...MOT...LOC 0708Z 285DEG 28KT 3178 9020 3136 9061
$$
DLWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Oct 2, 10:25 PM CDT, 3 hours 43 minutes earlier.
Area forecast discussion, Oct 2, 10:25 PM CDT, 3 hours 43 minutes before
AREA FORECAST DISCUSSION...UPDATE NATIONAL WEATHER SERVICE JACKSON MS 1025 PM CDT THU OCT 2 2014 .UPDATE...GRIDS AND ZONES UPDATED TO ACCOUNT FOR TORNADO WATCH NUMBER 521 OUT THROUGH 5 AM FOR A MAJORITY OF THE CENTRAL PORTION OF THE REGION. PRIMARY RISK IN ASSOCIATION WITH INCOMING SQUALL LINE CONTINUES TO BE DAMAGING WINDS GUSTS...ALTHOUGH ISOLATED TORNADOES EMBEDDED WITHIN THE THUNDERSTORM LINE CANNOT BE RULED OUT GIVEN IMPRESSIVE ENVIRONMENTAL LOW LEVEL SHEAR. /BB/ && .PREV DISCUSSION... /ISSUED 900 PM CDT THU OCT 2 2014/ .SEVERE STORMS POSSIBLE TONIGHT ACROSS THE ARKLAMISS DELTA AND MUCH OF CENTRAL MISSISSIPPI... UPDATE...UPDATED THE FORECAST THROUGH TOMORROW MAINLY TO SPEED PROGRESSION OF COLD FRONT...AND ASSOCIATED SHOWERS AND THUNDERSTORMS...THROUGH THE REGION. /BB/ DISCUSSION...AT 830 PM AN IMPRESSIVE COLD FRONT WAS GETTING READING TO PUSH SOUTHEAST THROUGH THE ARKLATEX WHILE A SOLID LINE OF LOCALLY SEVERE THUNDERSTORMS WAS BARRELING EAST TOWARDS THE NORTHWEST CORNER OF OUR REGION AHEAD OF THE BOUNDARY. THIS SQUALL LINE HAS GENERALLY BEEN PROGRESSING FASTER THAN NEARLY ALL COMPUTER MODEL EXPECTATIONS AND THERE IS NO REASON TO THINK THE FEATURE WILL SIGNIFICANTLY SLOW OR DISPERSE AS IT MARCHES ACROSS OUR REGION THROUGH THE COURSE OF THE NIGHT. THE SOUTHERN EXTENT OF THE DIGGING UPPER TROUGH DRIVING THE FRONT (AND THESE STORMS) IS PROVING POTENT IN TERMS OF SHEAR AND LIFT...DESPITE HEIGHT FIELDS HIGHER THAN WHAT IS GENERALLY DEEMED NECESSARY TO SUPPORT ORGANIZED BAROCLINIC-DRIVEN SEVERE WEATHER IN THE LOWER MS VALLEY. ADJUSTING TO THESE TRENDS FOR THIS UPDATE I HAVE SPED UP MAIN THUNDERSTORM LINE ARRIVAL AND DEPARTURE THROUGH EARLY TOMORROW ACROSS THE REGION AND HAVE EXPANDED THE LIMITED SEVERE THREAT FOR ALL BUT SOUTHEASTERN ZONES OF MS. THE MAIN RISK STILL LOOKS TO BE DAMAGING WIND GUSTS (ESPECIALLY OVER THE NEXT FEW HOURS IN THE ARKLAMISS DELTA) ALTHOUGH ISOLATED EMBEDDED TORNADOES CANNOT BE RULED OUT GIVEN ADEQUATE LOW LEVEL SHEAR AND LOW LCLS. ALSO OF AT LEAST SOME CONCERN IS THE POTENTIAL FOR AN ISOLATED PRE-SQUALL SEVERE SUPERCELL OR TWO ALTHOUGH WE CONTINUE TO ANTICIPATE THE SQUALL-LINE MODE OF CONVECTION TO BE THE MAIN DEAL. CONVECTION THIS AFTERNOON MANAGED TO DELIVER ONE TO AS MUCH AS THREE INCHES OF RAIN IN ISOLATED SPOTS ACROSS MAINLY NORTHERN AND EAST-CENTRAL SECTIONS OF THE REGION. FLOODING HAS NOT BEEN REPORTED BUT THUNDERSTORMS OVERNIGHT COULD MANAGE TO DROP A QUICK INCH (OR MAYBE TWO INCHES) OF RAIN IN SOME SPOTS. THE RESULT IN A VERY FEW SPOTS COULD BE MINOR FLOODING ISSUES ALTHOUGH THE RISK DOES NOT APPEAR HIGH ENOUGH TO INCLUDE A RISK IN THE HWO. THE SQUALL LINE WILL PROGRESS OUT AHEAD OF THE MAIN FRONT AND IT IS POSSIBLE TOMORROW THE ACTUAL PRECISE BOUNDARY COULD SQUEEZE OUT A FEW SHOWERS (AND MAYBE A STORM) WELL BEHIND THE MAIN DEPARTED BAND OF CONVECTION. FOR THIS REASON SOME DWINDLING WEST-TO-EAST POPS KEPT IN THE FORECAST FOR TOMORROW BUT PERCENTAGES WERE LOWERED CONSIDERABLY. /BB/ PREV DISCUSSION... /ISSUED 250 PM CDT THU OCT 2 2014/ SHORT TERM...(TONIGHT THROUGH SATURDAY NIGHT)...LATEST SATELLITE ANALYSIS...SHOWED AN UPPER TROUGH ADVANCING ACROSS THE PLAINS. UPPER JET ENERGY WAS DIGGING INTO THE BACK SIDE OF THIS FEATURE FOR A NEGATIVE TILTED FEATURE LATER. THERE WAS SOME GOOD UPPER DIVERGENCE AHEAD OF THE TROUGH. OVER OUR REGION FLAT MEAN RIDING WAS NOTED WHERE DRY MIDLEVEL AIR(VAPOR IMAGERY) WAS PUSHING OVER THE REGION. IN THE LOWER LEVELS A GOOD MOISTURE SURGE WAS NOTED ACROSS THE REGION. WARM ADVECTION SCATTERED SHOWERS AND SOME STRONG THUNDERSTORMS WERE PUSHING NORTH IN THE WAKE OF A WARM FRONT OVER THE NORTHEAST PORTION OF THE REGION. SPC MESO PAGE WAS SHOWING SOME EFFECTIVE SHEAR OF AROUND 35 KNOTS FOR SOME OF THE STRONGER STORMS IN THE NORTH. EXPECT THE ACTIVITY TO LINGER DUE TO STRONG MOISTURE ADVECTION...INSTABILITY AND SHEAR FOR THE REMAINDER OF THE AFTERNOON. FOR TONIGHT INTO FRIDAY...THE SHORT RANGE MODELS AND NATIONAL WRF MEMBERS HAVE MOVED UP THE TIMING OF THE LINEAR COMPLEX OF STORMS TO MOVE INTO THE ARKLAMISS DELTA REGION FROM MIDNIGHT TO 9 PM. THIS WILL GIVE THE STORMS SOME EXTRA MOMENTUM PUSHING INTO THE REGION. RIGHT NOW MODELS HINT AT 0-6 KM SHEAR OF AROUND 40 KNOTS...0-1 KM SHEAR OF AROUND 30 KNOTS...SR HELICITY AROUND 150 FOR 1KM AND 3KM LEVELS. STABILITY WILL BE GRADUALLY WANING AS THE LINEAR COMPLEX OF STORMS MOVES INTO THE DELTA REGION. LATEST HRR SHOWS 10 METER 50 KNOT GUSTS AFFECTING PORTIONS OF THE DELTA REGION. SO HAVE OPTED TO PUT IN ELEVATED ACROSS PORTIONS OF THE DELTA THEN LIMITED ACROSS MOST OF THE NORTHERN PORTION OF THE REGION. THE PRIMARY RISK WILL BE DAMAGING WINDS. ALSO A TORNADO CAN NOT BE RULED OUT. MODELS SHOW THAT LAPSE RATES WILL BE TOO LOW FOR ANY KIND OF SIGNIFICANT HAIL RISK DUE TO THE TIMING OF THE LINEAR COMPLEX OF STORMS. THE TIMING TO THE STORMS WILL BE FROM 9 PM UNTIL 2 AM. SOME OF THE LIMITATIONS WITH THIS SYSTEM ARE STILL NOTED BY THE MODELS LIKE THE WARM MIDLEVEL HEIGHTS...MOST OF THE DYNAMICS PULLING NORTH OF THE REGION...AND THE TIMING OF THE LINEAR COMPLEX. THIS SYSTEM WILL BEAR WATCHING OVERNIGHT. THE UPPER TROUGH WILL GET A NEGATIVE TILT OVER THE MS VALLEY OVERNIGHT. PWATS WILL BE AROUND 2 INCHES AND STRONG CONVERGENCE FOR SOME EFFICIENT RAINS ALONG THE COLD FRONT MOVING THROUGH THE REGION. FOR FRIDAY...THE LAST OF THE RAIN WILL BE ENDING FROM THE WEST DURING THE DAY AS THE STRONG COLD FRONT CROSSES THE REMAINDER OF THE REGION DURING THE MORNING. A COOLER AND DRIER AIRMASS WILL BUILD OVER THE REGION FROM THE WEST AS DEWPOINTS WILL DROP INTO THE 40S NORTHWEST TO LOWER 60S SOUTHEAST BY LATE AFTERNOON. FOR FRIDAY NIGHT THROUGH SATURDAY NIGHT... A QUIET AND COOLER PATTERN WILL DEVELOP ACROSS THE REGION. COOL CANADIAN HIGH PRESSURE WILL BUILD IN FROM THE PLAINS DURING THE PERIOD. LOWS FOR FRIDAY NIGHT WILL BE FROM THE MIDDLE 40S TO THE LOWER 50S...WHICH WILL BE AROUND 5 TO 10 DEGREES BELOW NORMAL. HIGHS FOR SATURDAY WILL BE FROM THE 69-75...WHICH IS 8 TO 13 DEGREES BELOW NORMAL. LOWS FOR SATURDAY NIGHT WILL BE FROM THE LOWER TO UPPER 40S...WHICH WILL BE 8 TO 17 DEGREES BELOW NORMAL. AS FAR AS TEMPS ARE CONCERN WENT CLOSE TO GMOS GUIDANCE...EXCEPT FOR TONIGHT WITH A BLEND OF MAV/MET GUIDANCE. FOR POPS WENT WENT WITH CURRENT HIGHER POPS FOR TONIGHT AND NEAR GMOS GUIDANCE FOR FRIDAY./17/ LONG TERM...(SUNDAY THROUGH NEXT THURSDAY)...A VERY PLEASANT EARLY FALL WEEKEND IS EXPECTED ACROSS THE FORECAST AREA SUNDAY AS HIGH PRESSURE BUILDS EAST INTO AND THROUGH THE FORECAST AREA. WITH SUNNY SKIES PREVAILING...HIGHS ON SUNDAY WILL BE IN THE MID 70S TO AROUND 80. CONDITIONS SUNDAY NIGHT UNDER MOSTLY CLEAR SKIES WILL BE A TAD WARMER AS LOWS FALL INTO THE LOW AND MIDDLE 50S. HIGH PRESSURE EAST OF THE REGION MONDAY WILL RESULT IN SUBTLE SOUTHERLY FLOW ACROSS THE REGION AND SLIGHTLY WARMER CONDITIONS. A WEAK FRONT IS PROGGED TO SWING EAST INTO AND THROUGH THE FORECAST AREA FROM THE EARLY MORNING HOURS OF TUESDAY INTO EARLY TUESDAY AFTERNOON. THIS WILL BRING SOME SMALL RAIN CHANCES TO THE FORECAST AREA DURING THAT TIME. HIGH PRESSURE QUICKLY BUILDING BACK INTO THE REGION TUESDAY NIGHT BEHIND THE FRONT...AND REMAIN IN CONTROL OF OUR WEATHER WEDNESDAY INTO THURSDAY. /17/19/ && .AVIATION... A POTENT LINE OF THUNDERSTORMS WILL PUSH INTO THE REGION FROM NW AHEAD OF A COLD FRONT THROUGH TONIGHT. MVFR TO LOCALLY IFR FLIGHT CATS ASSOCIATED WITH TSRA AND POCKETS OF 30-50 KT WIND GUSTS WILL BE POSSIBLE IN DELTA REGION 03-05Z. A SLOW WEAKENING TREND IS EXPECTED THROUGH 10 TO 12Z AS THE LINE PROGRESSES THROUGH THE REST OF THE REGION BUT CONTINUED FLIGHT CAT PROBLEMS AND GUSTY WINDS ARE EXPECTED. ANTICIPATE A WEST TO EAST IMPROVEMENT TO VFR CONDITIONS TOMORROW MORNING IN THE WAKE OF THE FRONT WITH WINDS TURNING NORTHWEST AND A BIT GUSTY AT TIMES./BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 83 47 73 / 88 18 5 0 MERIDIAN 71 83 46 71 / 83 36 6 0 VICKSBURG 69 82 50 75 / 88 9 5 0 HATTIESBURG 72 86 53 75 / 73 39 6 0 NATCHEZ 70 82 49 74 / 83 13 5 0 GREENVILLE 66 80 49 73 / 99 7 6 0 GREENWOOD 69 79 45 71 / 95 10 6 0 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Oct 2, 11:43 PM CDT, 2 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 1143 PM CDT THU OCT 2 2014 ARZ074-075-LAZ007>009-MSZ018-019-034-057-058-063>066-072>074- 040445- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-BOLIVAR- SUNFLOWER-WASHINGTON-JASPER-CLARKE-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 1143 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS...PORTIONS OF NORTHWESTERN MISSISSIPPI AND NORTHEASTERN LOUISIANA...AND MUCH OF SOUTHEASTERN MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT WEDNESDAY. LAZ015-016-023>026-MSZ025>033-035>056-059>062-040445- RICHLAND-MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA- LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW- OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH-SIMPSON-SMITH-JEFFERSON- ADAMS-FRANKLIN MS-LINCOLN- 1143 PM CDT THU OCT 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEASTERN MISSISSIPPI...SOUTH CENTRAL MISSISSIPPI...AND SOUTHWESTERN MISSISSIPPI. .DAY ONE...TONIGHT AND FRIDAY TORNADOES THREAT...LIMITED TIMING...TONIGHT SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...TONIGHT A SQUALL LINE OF THUNDERSTORMS CAPABLE OF PRODUCING 60 MPH WIND GUSTS AND A FEW EMBEDDED TORNADOES WILL CONTINUE TO ADVANCE ACROSS THE REGION INTO THE EARLY MORNING HOURS. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION TONIGHT. 50 && ...HAZARD LEGEND... *TORNADOES* EXTREME...CONFIDENT IN STRONG TORNADOES WITH RATINGS EF2 OR GREATER. HIGH...STRONG TORNADOES POSSIBLE WITH RATINGS EF2 OR GREATER. ELEVATED...CONFIDENT IN TORNADOES. LIMITED...TORNADOES POSSIBLE. *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. HIGH...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Oct 3, 12:58 AM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1258 AM CDT FRI OCT 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0548 PM HAIL 2 NW STRATTON 32.52N 89.16W
10/02/2014 E0.88 INCH NEWTON MS PUBLIC
&&
CMESpecial weather statement, Oct 3, 1:06 AM CDT, 1 hour 2 minutes before
MSZ029>033-037-038-046-030705-
ATTALA MS-WINSTON MS-WEBSTER MS-OKTIBBEHA MS-LOWNDES MS-KEMPER MS-
CLAY MS-CHOCTAW MS-
106 AM CDT FRI OCT 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
106 AM CDT FRI OCT 3 2014
...LINE OF STRONG STORMS APPROACHING THE GOLDEN TRIANGLE...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR EUPORA TO NEAR KOSCIUSKO AT 106 AM
CDT...MOVING EAST AT 40 MPH.
PEOPLE IN CHOCTAW...CLAY...EXTREME NORTHWESTERN KEMPER...LOWNDES...
OKTIBBEHA...EAST CENTRAL WEBSTER...WINSTON AND ATTALA COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3349 8827 3328 8849 3328 8882 3300 8881
3291 8891 3293 8902 3293 8972 3289 8973
3289 8984 3382 8889 3381 8872 3368 8871
3367 8846 3369 8837 3375 8832 3374 8824
TIME...MOT...LOC 0606Z 282DEG 36KT 3384 8872 3288 8977
DLSpecial weather statement, Oct 3, 1:09 AM CDT, 59 minutes before
MSZ044-045-049-050-030710-
SCOTT MS-RANKIN MS-NESHOBA MS-LEAKE MS-
109 AM CDT FRI OCT 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
109 AM CDT FRI OCT 3 2014
...STRONG STORMS PUSHING ACROSS THE JACKSON METRO AREA...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR PORT GIBSON TO NEAR KOSCIUSKO AT 109 AM
CDT...MOVING EAST AT 40 MPH.
PEOPLE IN LEAKE...NESHOBA...RANKIN AND SCOTT COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3258 8921 3257 8932 3246 8932 3222 8955
3222 8973 3205 8973 3205 9023 3215 9026
3219 9020 3225 9020 3239 9007 3243 9007
3258 8986 3258 8979 3264 8973 3293 8972
3292 8892 3289 8892
TIME...MOT...LOC 0609Z 274DEG 33KT 3293 8968 3206 9053
DLSpecial weather statement, Oct 3, 1:12 AM CDT, 56 minutes before
MSZ054-055-062-030710-
SIMPSON MS-LINCOLN MS-COPIAH MS-
112 AM CDT FRI OCT 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
112 AM CDT FRI OCT 3 2014
...STRONG STORMS APPROACHING THE I-55 CORRIDOR SOUTH OF JACKSON...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR UTICA TO NEAR FAYETTE AT 112 AM
CDT...MOVING EAST AT 40 MPH.
PEOPLE IN COPIAH...LINCOLN AND WESTERN SIMPSON COUNTIES SHOULD
MONITOR THESE STORMS CLOSELY.
LAT...LON 3134 9063 3161 9063 3161 9074 3205 9071
3204 8977 3176 8996 3175 9014 3172 9024
3134 9025
TIME...MOT...LOC 0611Z 272DEG 36KT 3206 9062 3156 9099
DLSpecial weather statement, Oct 3, 2:05 AM CDT, 3 minutes before
MSZ044>046-050>052-055>057-066-030805-
SMITH MS-SIMPSON MS-SCOTT MS-NEWTON MS-NESHOBA MS-LEAKE MS-
LAUDERDALE MS-KEMPER MS-JONES MS-JASPER MS-
205 AM CDT FRI OCT 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
205 AM CDT FRI OCT 3 2014
...STRONG STORMS CONTINUE EASTWARD ALONG THE I-20 CORRIDOR...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED FROM NEAR LOUISVILLE TO NEAR BROOKHAVEN AT 205 AM
CDT...MOVING EAST AT 35 MPH.
PEOPLE IN WESTERN JASPER...EXTREME NORTHWESTERN JONES...KEMPER...
NORTHWESTERN LAUDERDALE...SOUTHEASTERN LEAKE...NESHOBA...NEWTON...
EASTERN SCOTT...EASTERN SIMPSON AND SMITH COUNTIES SHOULD MONITOR
THESE STORMS CLOSELY.
LAT...LON 3179 8932 3176 9010 3205 8985 3205 8973
3219 8973 3293 8908 3293 8834
TIME...MOT...LOC 0705Z 272DEG 31KT 3291 8902 3175 9013
DLSpecial weather statement, Oct 3, 2:08 AM CDT, 0 minutes before
MSZ062>065-030810-
LINCOLN MS-LAWRENCE MS-JEFFERSON DAVIS MS-COVINGTON MS-
208 AM CDT FRI OCT 3 2014
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
208 AM CDT FRI OCT 3 2014
...STRONG STORMS MOVING ACROSS THE HIGHWAY 84 CORRIDOR...
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING 40 TO 50 MPH
WINDS WAS LOCATED NEAR BROOKHAVEN AT 208 AM CDT...MOVING EAST AT 30
MPH.
PEOPLE IN NORTHWESTERN COVINGTON...JEFFERSON DAVIS...LAWRENCE AND
SOUTHEASTERN LINCOLN COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3134 9011 3134 9063 3137 9063 3170 9032
3170 9026 3175 9014 3178 8948 3139 8993
3139 9004 3133 9005
TIME...MOT...LOC 0708Z 285DEG 28KT 3178 9020 3136 9061
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 2, 7:05 PM CDT | Special Weather Statement | JAN | Clarke | 25 min |
| Oct 2, 9:48 PM CDT | Severe Thunderstorm Warning | JAN | Bolivar, Sunflower | 72 min |
| Oct 2, 10:31 PM CDT | Special Weather Statement | JAN | Washington | 39 min |
| Oct 2, 10:57 PM CDT | Special Weather Statement | JAN | Issaquena, Sharkey | 58 min |
| Oct 2, 11:03 PM CDT | Special Weather Statement | JAN | Carroll, Grenada, Humphreys, Leflore, Sunflower | 62 min |
| Oct 2, 11:42 PM CDT | Special Weather Statement | JAN | Warren, Yazoo | 58 min |
| Oct 2, 11:57 PM CDT | Special Weather Statement | JAN | Attala, Carroll, Choctaw, Holmes, Montgomery, Webster | 58 min |
| Oct 3, 12:25 AM CDT | Special Weather Statement | JAN | Hinds, Madison | 60 min |
| Oct 3, 12:30 AM CDT | Special Weather Statement | JAN | Claiborne, Jefferson | 60 min |
| Oct 3, 12:41 AM CDT | Special Weather Statement | JAN | Adams, Franklin | 59 min |
| Oct 3, 1:06 AM CDT | Special Weather Statement | JAN | Attala, Choctaw, Clay, Lowndes, Oktibbeha, Winston | 59 min |
| Oct 3, 1:09 AM CDT | Special Weather Statement | JAN | Leake, Neshoba, Rankin, Scott | 61 min |
| Oct 3, 1:12 AM CDT | Special Weather Statement | JAN | Copiah, Lincoln, Simpson | 58 min |
| Oct 3, 1:58 AM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Oktibbeha, Winston | 47 min |
| Oct 3, 2:05 AM CDT | Special Weather Statement | JAN | Kemper, Neshoba, Newton, Scott, Simpson, Smith | 60 min |
| Oct 3, 2:48 AM CDT | Special Weather Statement | JAN | Noxubee | 32 min |
| Oct 3, 2:55 AM CDT | Special Weather Statement | JAN | Kemper, Lauderdale | 45 min |
| Oct 3, 3:11 AM CDT | Special Weather Statement | JAN | Covington, Jones, Marion | 59 min |
| Oct 3, 3:14 AM CDT | Special Weather Statement | JAN | Clarke | 61 min |
| Oct 3, 4:01 AM CDT | Special Weather Statement | JAN | Forrest, Lamar | 59 min |
| Oct 2, 10:22 PM CDT | Special Weather Statement | JAN | Morehouse, West Carroll | 48 min |
| Oct 2, 11:38 PM CDT | Special Weather Statement | JAN | Catahoula, Tensas | 62 min |
| Oct 2, 9:05 PM CDT | Special Weather Statement | JAN | Ashley | 60 min |
Nearby
Special Weather Statements in Mississippi, 2014Every special weather statement in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.